MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME DILATOR SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER PRIME DILATOR SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286750020
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the receiving inspection (ri) for viper prime dilator sleeve was conducted identifying that lot number pu127107 was released in a single batch on january 25, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.A product investigation was completed: visual inspection of the complaint device and review of the provide image showed that the opened snap ring was not attached to the cannula and was deformed.No other defect was observed.A functional assessment was not performed with the complaint device due to the post manufacturing damage of the device.No dimensional inspection was performed due to post-manufacturing damage.The current and manufactured to drawing was reviewed; no design issues or discrepancies were identified.No root cause could definitively be determined for the reported complaint condition.This complaint is confirmed.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that while using the dilatator of the viper prime dilator sleeve, a snap ring was loosened.Another device was readily available so there was no surgery delay, and the procedure was completed successfully.Visual inspection of the complaint device and review of the provide image showed that the opened snap ring was not attached to the cannula and was deformed.This report is for a viper prime dilator sleeve.This is report 1 of 1 for (b)(4).

Brand Name
VIPER PRIME DILATOR SLEEVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12526753
Report Number1526439-2021-02065
Device Sequence Number14511116
Product Code LXH
UDI-Device Identifier10705034507576
UDI-Public(01)10705034507576
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750020
Device Catalogue Number286750020
Device Lot NumberPU127107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2021
Initial Report FDA Received Date09/24/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DILATOR
Patient Age42 YR